Alert archive / Texas / Tornado Warnings in 1998

Tornado Warning 41, NWS San Angelo, TX

June 10, 1998Jones County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 10, 1998, 10:45 PM CDT for Jones County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 1998, 10:45 PM CDT (03:45 UTC)
Expired
Jun 10, 1998, 11:35 PM CDT
In force
50 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Jones County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 7:30 PM CDTSevere Thunderstorm WatchSPC6 hr
Jun 10, 10:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 1998-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 531 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 1998-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
531 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WFUS1 KSJT 110346 RRA
TORSJT
TXC253-110435-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1045 PM CDT WED JUN 10 1998

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  JONES COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1135 PM CDT

* AT 1044 PM CDT... DOPPLER RADAR AT MORAN INDICATED A DEVELOPING
  TORNADO 5 MILES EAST OF ANSON MOVING EAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  LUEDERS AT 1100 PM CDT

IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR
ROOM AWAY FROM WINDOWS.

MD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 10, 8:43 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 10, 8:43 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
843 PM CDT WED JUN 10 1998

LINE OF SHOWERS AND STORMS MOVING INTO THE WESTERN SECTIONS OF THE
AREA AT ABOUT 30 KNOTS...WITH A HINT OF A BOW LIKELY TO MOVE
INTO THE WESTERN CONCHO VALLEY WITHIN THE NEXT HALF HOUR. THUS...NOT
MUCH TIME TO TALK. WITH AREA WIND PROFILES ALREADY SHOWING THE
LOW LEVEL JET INCREASING TO 50 KNOTS AND ABUNDANT DEEP MOISTURE...
STORMS SHOULD HAVE NO PROBLEM MOVING THROUGH THE AREA. HAVE 50 TO 60
PERCENT POPS GOING ACROSS THE AREA...AND A MENTION OF SEVERE AND
HEAVY RAIN. FORECASTS LOOK GOOD FOR NOW.

07

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:32 PM CDTSevere Thunderstorm WarningSJTFisher, Mitchell, Nolan63 min
Jun 10, 10:13 PM CDTSevere Thunderstorm WarningSJTSchleicher62 min
Jun 10, 10:18 PM CDTSevere Thunderstorm WarningSJTJones62 min
Jun 10, 10:26 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green64 min
Jun 10, 10:48 PM CDTSevere Thunderstorm WarningSJTRunnels62 min
Jun 10, 10:56 PM CDTSevere Thunderstorm WarningSJTConcho64 min
Jun 10, 11:26 PM CDTSevere Thunderstorm WarningSJTShackelford64 min
Jun 10, 11:29 PM CDTSevere Thunderstorm WarningSJTColeman61 min
Jun 11, 12:20 AM CDTSevere Thunderstorm WarningSJTBrown65 min

Nearby

Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.